Dec 15, 2002
Hi- I've been pos for 8 years, just started meds 8 months ago when T4 fell to low of 300 and VL rose to high of 75000. Am on combivir/sustiva. Responding well- T4 up to 600 and VL=150. No side effects except for these weird pains in specific parts of body that just started 3 months ago and very consistent: burning pain between 1st/2nd knuckles on r. hand when lifting, twisting with these 2 fingers. Pain on the outside of left knee (not the knee itself) when bending. Pain on outside of left arm, midway between shoulder and elbow when lifting arm. Had test for rheumetoid factor- that isn't it. I don't think these are exactly joint or muscle pains, but in the connective tissue instead. Ever heard of this? Where do I start as far as testing/diagnosis? Seems to be slowly progressing, with a new site adding about each month, and no reversal once it starts. My doc suggested carpal tunnel, but I have my doubts.
Response from Dr. Henry
Doesn't sound like carpal tunnel or standard HIV neuropathy. An evaluation with a careful history/physical by a neurologist or rheumatologist would be a good starting point. KH
pancreatitis and a treatment interruption
Smallpox Vaccine and HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.